MAUDE Adverse Event Report: COVIDIEN ANGEL WNG 23GX3/4X12IN TUBING; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COVIDIEN ANGEL WNG 23GX3/4X12IN TUBING; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8881225190
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the safety lock mechanism on the 23 gauge butterfly needle does not lock securely and is made of a very thin piece of foil.The safety cover was activated by the health care provider (hcp) and the hcp put gauze and tape on the patient and began to pick up the needle and trash.While doing so, the safety shield slid down and the needle stuck the hcp in the right thumb.

Brand Name
ANGEL WNG 23GX3/4X12IN TUBING
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key8695846
Report Number1282497-2019-08497
Device Sequence Number16602007
Product Code FOZ
UDI-Device Identifier10884521013018
UDI-Public10884521013018
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881225190
Device Catalogue Number8881225190
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;